# SDR RMVA2020031000000

- Difficulty date: March 10, 2020
- Submitted: March 10, 2020
- Operation: Air carrier
- Aircraft: N335RC
- Make and model: Lear 35A
- Aircraft serial: 256
- Aircraft time: 13,200 hours, 11,700 cycles
- Engine: Garrtt TFE73122B
- Engine time: 13,100 hours, 11,400 cycles
- System (JASC): 7910 · Engine Oil Storage (Airframe Furnished)
- Part: O-Ring
- Part number: M832481117
- Condition: Cut
- Location: Oil Cap
- Part time: 400 hours
- Component: Oil Cap
- Component part number: 3615309101
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

WHILE ENROUTE, THE LOW OIL PRESSURE LIGHT BEGAN TO FLICKER. IDENTIFIED VIA THE OIL PRESSURE GAUGE THAT THE NO. 2 ENGINE OIL PRESSURE WAS FLUCTUATING BETWEEN 30-40 PSI. REFERENCED THE ABNORMAL PROCEDURES CHECKLIST FOR FURTHER GUIDANCE ON ADDRESSING THE ANNUNCIATION WHICH RECOMMENDED A POWER REDUCTION OF THE AFFECTED ENGINE AND TO CONTINUE TO MONITOR THE OIL PRESSURE AND TEMPERATURE. THE NO. 2 OIL TEMP READ APPROXIMATELY 40 DEGREES HIGHER THAN THE NO. 1 WHICH PROVIDED CONFIRMATION THAT AN OIL LEAK WAS LIKELY. THE OIL PRESSURE CONTINUED TO SLOWLY DROP. WE HAD DECIDED THAT IF THE OIL PRESSURE DROPPED TO 25 PSI OR LOWER, WE WOULD SHUTDOWN THE NO. 2 ENGINE AS A PRECAUTIONARY MEASURE (AS RECOMMENDED BY THE CHECKLIST). SEVERAL MINUTES LATER THE OIL PRESSURE DROPPED TO 25 PSI, AND THE LOW OIL PRESSURE ANNUNCIATOR LIGHT ILLUMINATED. THE FIRST OFFICER DECLARED AN EMERGENCY AND REQUESTED A DIVERSION. WHILE IN THE DESCENT WE SUCCESSFULLY CONDUCTED THE INFLIGHT ENGINE SHUTDOWN AND SECURE CHECKLIST FOR THE NO. 2 ENGINE. UPON INSPECTION OF THE AIRCRAFT ON THE GROUND AFTER SHUTDOWN, A LARGE AMOUNT OF OIL COULD BE SEEN STREAKED ACROSS THE NO. 2 ENGINE COWLING AND DRIPPING FROM THE GANG DRAIN ONTO THE WING FLAP. THE DIRECTOR OF MAINTENANCE AND DIRECTOR OF OPERATIONS WERE CONTACTED AND INFORMED OF THE ISSUES. THE AIRCRAFT WAS WRITTEN UP FOR THE EVENTS DESCRIBED ABOVE AND SUBSEQUENTLY GROUNDED. THE OIL CAP ORING WAS FOUND TO BE CUT. WE RECOMMEND REPLACING THE O-RING EVERY 150/250 HR INSPECTION.
